Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Jan 26, 2006, 3:55 AM CST for 13 counties in Kansas. It took effect at Jan 26, 2006, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 26, 2006, 12:00 PM CST
- Expired
- Jan 26, 2006, 6:53 PM CST
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 260955 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 355 AM CST THU JAN 26 2006 ...STRONG SOUTH WINDS EXPECTED TODAY... .HIGH PRESSURE IN THE MISSISSIPPI VALLEY WILL COMBINE WITH LOW PRESSURE IN THE HIGH PLAINS TO CREATE VERY WINDY CONDITIONS OVER THE AREA BY LATE MORNING. WIND SPEEDS WILL DIMINISH BY LATE EVENING. KSZ008>010-020>023-034>038-054-261800- /O.NEW.KTOP.WI.Y.0001.060126T1600Z-060127T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 355 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
2 follow-up statements
000 WWUS73 KTOP 261720 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY NATIONAL WEATHER SERVICE WICHITA KS 1120 AM CST THU JAN 26 2006 ...STRONG SOUTH WINDS EXPECTED TODAY... .HIGH PRESSURE IN THE MISSISSIPPI VALLEY WILL COMBINE WITH LOW PRESSURE IN THE HIGH PLAINS...TO CREATE VERY WINDY CONDITIONS THIS AFTERNOON. WIND SPEEDS WILL DIMINISH DURING THE EVENING. KSZ008>010-020>023-034>038-054-270200- /O.EXT.KTOP.WI.Y.0001.060126T1800Z-060127T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 1120 AM CST THU JAN 26 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. SOUTH WINDS AROUND 30 MPH...WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS WILL NEED TO ESPECIALLY ALERT TODAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ HOWERTON
000 WWUS73 KTOP 270053 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 653 PM CST THU JAN 26 2006 KSZ008>010-020>023-034>038-054-270200- /O.CAN.KTOP.WI.Y.0001.000000T0000Z-060127T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 653 PM CST THU JAN 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND ADVISORY. WINDS OVER NORTH CENTRAL AND NORTHEASTERN KANSAS HAVE DIMINISHED BELOW ADVISORY CRITERIA. SUSTAINED WINDS OF 15 TO 20 MPH WILL CONTINUE INTO THE OVERNIGHT HOURS. $$ KC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:37 PM CST, 12 hours 18 minutes earlier.
Area forecast discussion, Jan 25, 3:37 PM CST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST WED JAN 25 2006 .DISCUSSION... SHORT TERM CONCERNS ARE CLOUD AND TEMP TRENDS TONIGHT...THEN MAINLY WINDS AND PRECIP CHANCES THURSDAY INTO THURSDAY NIGHT. BEYOND THIS CONCERNS ARE PRECIPITATION CHANCES FRIDAY NIGHT INTO SUNDAY AND TEMPERATURES. H500 RIDGING BUILDING INTO THE FORECAST AREA THIS AFTERNOON WAS HOLDING MOST CIRRUS FROM COLORADO INTO WEST TEXAS. THE SURFACE HIGH SPREAD ACROSS THE AREA THIS MORNING WAS SLOW TO SLIDE EAST KEEPING WIND SPEEDS LIGHT FOR MUCH OF THE FORECAST AREA...SPEEDS HAD BEGUN INCREASING BY EARLY AFTERNOON THROUGH THE NORTHCENTRAL COUNTIES. .TONIGHT AND THURSDAY... H500 RIDGING SHOULD PEAK OVER THE AREA THIS EVENING WITH CIRRUS BEGINNING TO OVERPSREAD THE REGION. THE H500 LOW DRIVING THE PUSHING THE RIDGE EAST WILL BE OVER EASTERN COLORADO BY MID-DAY THURSDAY. THIS SHOULD SPREAD INCREASING MOISTURE OVER THE CENTRAL PLAINS WITH HIGH CLOUDS INCREASING OVER THE FORECAST AREA DURING THE MORNING WITH MID-LEVEL CLOUDS BY AFTERNOON. DESPITE MODELS CONTINUING TO LOWER QPF...PRECIPITABLE WATER VALUES ARE VERY HIGH FOR THIS TIME OF YEAR. MODEL SOUNDINGS SHOW SO MUCH DRY AIR IN THE LOW LAYERS THAT HAVE OPTED ONLY SHOW A CHANCE FOR SPRINKLES INSTEAD OF MEASURABLE PRECIP. WITH TIGHTENING SURFACE GRADIENT...WIND SPEEDS SHOULD APPROACH WIND ADVISORY CRITERIA (31-40MPH FOR ONE HOUR OR MORE)...WITH GUSTS ABOVE 35 OVER THE FLINT HILLS AND THE NORTHCENTRAL COUNTIES. HIGHS THURSDAY WILL BE A LITTLE TRICKY WITH INCREASING CLOUDS AND GREAT MIXING...BUT SETTLED ON NUMBERS GENERALLY AROUND 60 SINCE THE NORTHCENTRAL COUNTIES WILL BE ALMOST 6 DEGREES WARMER FOR LOWS THAN IN THE EXTREME EAST. FOR THE THURSDAY NIGHT INTO FRIDAY PERIOD...OPEN WAVE ALOFT LIFTS NORTHEAST WITH WEAKENING SURFACE TROUGH. DEEPER MOISTURE OFF TO THE EAST. H850 MB GRADIENT STILL FAIRLY STRONG THURSDAY EVENING WITH BOTH NAM AND GFS SHOWING 50 TO 55 KTS THROUGH 06Z FRIDAY OVER MUCH OF CWA THUS KEPT WIND GUSTS UP FOR THURSDAY EVENING. SOUTHWEST FETCH ALOFT AHEAD OF NEXT DEVELOPING SYSTEM ON FRIDAY. GFS LINGERING LOW LEVEL MOISTURE...H850MB AND BELOW ACROSS EASTERN HALF OF STATE...NAM NOT AS MOIST WITH LOW LEVEL MOISTURE CONFINE MORE TO EASTERN OK INTO SOUTHWEST AND CENTRAL MO. EXPECTING AT LEAST PARTLY CLOUDY SKIES AND BECAUSE OF THAT...FAVORING THE COOLER BUT STILL VERY MILD...MAV/FWC HIGHS IN THE MIDDLE 50S. FOR THE FRIDAY NIGHT PERIOD INTO SATURDAY MORNING PERIOD...WARM ADVECTION/ISENTROPIC LIFT SET UP OVER EASTERN TWO-THIRDS OF CWA ALONG WITH SPEED MAX IN SOUTHWEST FLOW...AND INCREASING MOISTURE FIELDS...HAVE THUS KEPT GOING POPS OVERNIGHT FRIDAY. ON SATURDAY SPEED MAX/SHORTWAVE LIFTS NORTHEAST HOWEVER MAIN TROUGH TO THE WEST PUSHING EAST NOW COMES INTO PLAY...ACCOMPANIED ON BOTH NAM AND GFS WITH SURFACE LOW/FRONT FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS BY 00Z SUN. WITH DYNAMICS OF UPPER SYSTEM...HAVE TRENDED POPS UP INTO THE 40 PERCENT RANGE AT THIS POINT. MODEL DATA ALSO SHOWING SURFACE DEWPOINTS TRENDING TO THE MID TO UPPER 40S DEWPOINTS...A BIT HIGHER STILL ON THE NAM...OVER THE EAST CENTRAL AND FAR EAST. SOUNDINGS SHOWING SOME INSTABILITY...LATER SHIFTS MAY REEVALUATE NEED TO ADD THUNDER...ESP EAST CENTRAL ZONES. HIGHS SATURDAY FROM AROUND 50 NORTH TO MID 50S SOUTHEAST CORNER. PRECIP CHANCES LINGER INTO SATURDAY NIGHT. SOME QUESTION ON PRECIP TYPE...GFS H850 MB AND THICKNESS KEEPING IT ALL RAIN WHILE EXTRAPOLATION OF 84HOUR NAM AND THE ECMWF BOTH COLDER AND AT LEAST A RAIN SNOW MIX GENERALLY ALONG AND NORTH OF I70. LOWS MIDDLE 20S NORTH CENTRAL TO MID 30S SOUTHEAST CORNER OF CWA. MODELS DIFFER ON HOW UPPER FAST UPPER LOW EJECTS BUT STILL PROGRESSIVE PATTERN...FLY IN OINTMENT IS GFS HINTING OF TRAILING SHORTWAVE. GIVEN UNCERTAINTY...LEFT SOME LOW POPS FOR THE DAY OVER EAST PORTIONS OF CWA GIVEN MOISTURE AVAILABILITY. HIGHS MID 40S NORTH TO UPPER 40S FAR SOUTH. SUNDAY NIGHT INTO TUESDAY...TROUGHING PUSHES INTO OHIO VALLEY WITH WITH UPPER RIDGING MOVING ACROSS CWA. GENERALLY WEST TO NORTHWEST SURFACE FLOW. HIGHS MONDAY MID TO UPPER 40S WITH LOWS IN THE LOWER TO MID 20S. HIGHS TUESDAY UPPER 40S TO AROUND 50. ECMWF AND GFS DIFFERING ON NEXT WAVE PUSHING OUT INTO PLAINS TUESDAY NIGHT INTO WEDNESDAY. BEST MOISTURE AND LIFT APPEAR TO STAY TO THE NORTH AT THIS TIME. WILL GO DRY WITH LOWS UPPER 20S TO LOWER 30S. HIGHS UPPER 40S NORTH TO LOWER 50S SOUTHWEST. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && DR/PF
Hazardous weather outlook, Jan 25, 4:13 PM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 413 PM CST WED JAN 25 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-261100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 413 PM CST WED JAN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS GUSTING AS HIGH AS 40 MPH ARE POSSIBLE DURING THE DAY THURSDAY. THE WINDS COMBINED WITH DRY CONDITIONS ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...MAY CREATE A VERY HIGH OR EXTREME RISK FOR WILD GRASS FIRES. ADDITIONALLY THE STRONG WINDS WILL MAKE IT DIFFICULT FOR MOTORISTS OF HIGH PROFILE VEHICLES TO TRAVEL ALONG EAST TO WEST ORIENTED ROADS LIKE INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.